Democratic Underground Latest Greatest Lobby Journals Search Options Help Login
Google

Anyone else notice this (chemo infusion + radiation)

Printer-friendly format Printer-friendly format
Printer-friendly format Email this thread to a friend
Printer-friendly format Bookmark this thread
Home » Discuss » DU Groups » Health & Disability » Cancer Support Group Donate to DU
 
Tab Donating Member (1000+ posts) Send PM | Profile | Ignore Wed Dec-10-08 02:58 AM
Original message
Anyone else notice this (chemo infusion + radiation)
I'm into my last week of chemo + radiation, then a few weeks off, then surgery, then more chemo if needed.

I've been tolerating it reasonably well so far - I mean, it sucks, but I know it can be worse.

That said, the last week it's really hit me hard. I've always been quite tired from it (have some anemia to boot) but now I'm extra tired. I'm also more nauseous, skin is drying out more (eyes constantly dry, bags under the eyes, back of hands drying up), constantly exhausted, repeating myself (possibly in this email too, as I can't go back and read it), radiation area in pain, yada, yada, yada.

I blame the chemo more than the radiation, because of the affected areas. Has anyone else run into this, and/or found it progressively worse? It wasn't too awful (relatively) when I started, but it's just progressively, cumalatively worse, it seems.

Colon cancer, btw.
Refresh | 0 Recommendations Printer Friendly | Permalink | Reply | Top
auntAgonist Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Dec-14-08 10:13 AM
Response to Original message
1. hey Tab
Edited on Sun Dec-14-08 10:18 AM by auntAgonist
My Mother received the radiation and chemo treatments for her colon cancer. This was done as part of a test group 11 years ago. They never used to do both, only chemo as I understand. The good news is that if they are doing both after 11 years they must be finding it to be beneficial.
She had a fair bit of nausea from the chemo and I know her skin dried out a lot too.
I'm so very sorry you're going through this.
I wish you much success in the treatments and I hope that you can feel well enough to enjoy this Christmas Season.

best wishes to you and your family.
You're being thought of today!

:hug:
aA
kesha
Printer Friendly | Permalink | Reply | Top
 
Tracer Donating Member (1000+ posts) Send PM | Profile | Ignore Mon Dec-15-08 08:09 AM
Response to Reply #1
2. Dear Tab ---
for your dry skin, please have a family member go to the drugstore and pick up a jar of Aquaphor.

This was recommended to me by one of my oncology nurses. It's great stuff!

My daughter (who is perfectly healthy) uses it now too --- just to alleviate the "winter dry skin".
Printer Friendly | Permalink | Reply | Top
 
DU AdBot (1000+ posts) Click to send private message to this author Click to view 
this author's profile Click to add 
this author to your buddy list Click to add 
this author to your Ignore list Fri Jul 25th 2014, 05:03 PM
Response to Original message
Advertisements [?]
 Top

Home » Discuss » DU Groups » Health & Disability » Cancer Support Group Donate to DU

Powered by DCForum+ Version 1.1 Copyright 1997-2002 DCScripts.com
Software has been extensively modified by the DU administrators


Important Notices: By participating on this discussion board, visitors agree to abide by the rules outlined on our Rules page. Messages posted on the Democratic Underground Discussion Forums are the opinions of the individuals who post them, and do not necessarily represent the opinions of Democratic Underground, LLC.

Home  |  Discussion Forums  |  Journals |  Store  |  Donate

About DU  |  Contact Us  |  Privacy Policy

Got a message for Democratic Underground? Click here to send us a message.

© 2001 - 2011 Democratic Underground, LLC